MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3 11X300MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3 11X300MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3325-0300S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 08/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
As reported: "on (b)(6) 2020 suddenly turning on the right thigh when turning under full load.Radiological breakage of the gamma nail below the carrier screw.Clinically fatigue fracture of the material with inadequate bone healing.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, one of the probable causes of breakage could be fatigue fracture due to increased loading along with delayed union or non-union of the fracture site.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "on (b)(6)2020 suddenly turning on the right thigh when turning under full load.Radiological breakage of the gamma nail below the carrier screw.Clinically fatigue fracture of the material with inadequate bone healing.".
 
Additional Manufacturer Narrative
Correction: refer to h6 method code.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿adverse effects in many instances, adverse results may be clinically related rather than device related.The following are the most frequent adverse effects involving the use of internal fracture fixation devices: delayed union or non-union of the fracture site.These devices can break when subjected to the increased loading associated with delayed unions and/or non-unions.Internal fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed or does not occur, the appliance may eventually break due to metal fatigue.Loads on the device produced by load bearing and the patient¿s activity level will dictate the longevity of the device.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, one of the probable causes of breakage could be fatigue fracture due to increased loading along with delayed union or non-union of the fracture site.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R2.0, TI, LEFT GAMMA3 11X300MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10479837
Report Number0009610622-2020-00493
Device Sequence Number14232944
Product Code HSB
UDI-Device Identifier07613153313458
UDI-Public07613153313458
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2023
Device Model Number3325-0300S
Device Catalogue Number33250300S
Device Lot NumberK09CE74
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer11/05/2020
01/25/2021
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date12/02/2020
02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight57